Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 5, 2009, 4:35 AM CST for 9 counties in Texas. It took effect at Mar 5, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 4:35 AM CST (10:35 UTC)
- In effect from
- Mar 5, 2009, 10:00 AM CST
- Expired
- Mar 5, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 051035 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 435 AM CST THU MAR 5 2009 TXZ021>025-027>030-060000- /O.NEW.KLUB.WI.Y.0006.090305T1600Z-090306T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY 435 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHERN PARTS OF THE TEXAS SOUTH PLAINS... STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO DEVELOP LATER THIS MORNING AS A SURFACE LOW PRESSURE SYSTEM DEEPENS OVER SOUTHWEST KANSAS. AREAS OF BLOWING DUST WILL LEAD TO LOCALLY POOR VISIBILITIES. WIND SPEEDS AND THE BLOWING DUST ARE EXPECTED TO EASE BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 4:17 AM CST, 18 minutes earlier.
Area forecast discussion, Mar 5, 4:17 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CST THU MAR 5 2009 .SHORT TERM... SOUTHWEST FLOW ALOFT WILL BE INCREASING TODAY...WITH A DEEPENING SURFACE TROF OVER THE SOUTH PLAINS...WHILE A DISTURBANCE EJECTS FROM THE NORTHERN GREAT BASIN INTO THE NORTHERN HIGH PLAINS. A WINDY DAY IS EXPECTED WITH WIND ADVISORY LEVELS EXPECTED TO GENERATE OVER MOST OF THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. WE HAD SOME ANGST OVER MODEL DIFFERENCES IN THE H850 AND H700 WINDS... HOWEVER...WITH THE LAST COUPLE WRF/NAM RUNS HOLDING TO A STRONGER WIND CORE OVER OUR SOUTHERN ZONES AS WELL. THE RUC13 ON THE OTHER HAND HAS BEEN LENDING BEST SUPPORT FOR THE FURTHER NORTH WIND MAXIMUM ON THE GFS...WHILE THE PROFILER WINDS AT TUCUMCARI AND JAYTON INDICATE SUPPORT FOR BOTH. WE CHOSE TO INCREASE WINDS OVER SOUTHERN ZONES...BUT NOT AS MUCH AS WRF/NAM MIGHT SUGGEST... THEREFORE HOLDING BELOW ADVISORY LEVELS IN THE SOUTH. TEMPERATURES AGAIN WILL BE WAY ABOVE NORMAL...PERHAPS BY 25 TO 30 DEGREES...WITH PREVIOUS FORECAST BLENDED A BIT WITH THE CURRENT MET AND MAV GUIDANCE. BIGGEST CHANGE IN TEMPERATURES WAS WARMING THE ROLLING PLAINS BY ANOTHER CATEGORY WHICH MAKES SENSE GIVEN STRONG WESTERLY COMPONENT OFF THE CAPROCK. HIGH CLOUDS COMING AND GOING... BUT EXPECT THINNING AT SOME POINT IN THE AFTERNOON AS SHORT-WAVE ACCELERATES BY TO THE NORTH OUT OF THE ROCKIES. SOME POTENTIAL FOR THE CLOUDS TO LIMIT HEATING BY A FEW DEGREES IF THEY WERE TO REMAIN THICK. TONIGHT WILL CONTINUE SOUTHWEST FLOW WITH MILD BREEZES OVERNIGHT THOUGH A BIT OF COOLING SPREADING IN ALOFT. MCQUEEN && .LONG TERM... REASONABLE AGREEMENT WITH THE GENERAL FLOW PATTERN BETWEEN THE VARIOUS MODELS THIS EVENING WITH SOME DIVERGENCE IN THE MONDAY TIME FRAME BEFORE TROUGH PASSES TO OUR NORTH ON TUESDAY. HAVE ELECTED TO GO WITH AN ECM-GFS BLEND AFTER MONDAY AS GFS HAS A HISTORY OF BEING TOO FAST WITH UPPER LEVEL TROUGHS IN THE EXTENDED DURING THE SPRING TRANSITION SEASON. WITH THE ARRIVAL OF A FAIRLY THICK UPPER LEVEL PACIFIC MOISTURE PLUME...AM EXPECTING A SUBSTANTIVE CIRRUS DECK FRIDAY INTO EARLY SATURDAY WHICH SHOULD HELP LIMIT TEMPERATURES AND BREAK THE STREAK OF NEAR RECORD AND RECORD HIGHS ON FRIDAY. POTENT UPPER LEVEL TROUGH APPROACHES THE AREA ON SATURDAY SETTING UP A DRYLINE SCENARIO. PRIND SUGGEST THAT MOISTURE WILL BE TOO LIMITED TO GET ANY CONVECTION GOING IN OUR AREA WITH THIS SYSTEM BUT THERE ARE SOME FIRE WX CONCERNS SATURDAY AFTERNOON BEHIND THE DRYLINE. SEE FIRE WX DISCUSSION BELOW. ANOTHER...BUT MORE LESS AMPLIFIED...TROUGH SWEEPS NORTH OF THE AREA ON TUESDAY DRIVING A COLD FRONT THROUGH THE REGION BRINGING TEMPS BACK DOWN TO NEAR NORMAL FOR THIS TIME OF YEAR. THERE ARE SOME HINTS AT PRECIP LATE IN THE PERIOD...BUT WITH THE MODEL DIVERGENCE ISSUES OUT THAT FAR...WILL KEEP THINGS DRY FOR NOW. && .FIRE WEATHER... DAY 1...UNSEASONABLY WARM/HOT AIRMASS TODAY WITH YET ANOTHER DAY OF NEAR RECORD TEMPERATURES...PERHAPS 28 TO 30 DEGREES ABOVE NORMAL. OVERNIGHT MOISTURE RECOVERY HAS BEEN MODEST...ALTHOUGH SOUTHERLY FLOW HAS ADVECTED LOWER 40S DEWPOINTS INTO PARTS OF THE SOUTH AND EAST. WINDS WILL VEER STRONGLY TO THE WEST BY MID TO LATE MORNING SHUNTING THIS MOISTURE ABRUPTLY OFF TO THE EAST. STRONGER WINDS ALOFT WILL BEGIN TO MIX DOWNWARD AS WELL WHILE SURFACE LOW DEEPENS INTO EXTREME SOUTHWEST KANSAS. RESULT SHOULD BE FAIRLY WIDESPREAD RED FLAG CONDITIONS THROUGHOUT THE SOUTHERN PLAINS REGION. STRONGEST GUSTS CURRENTLY ANTICIPATED OVER EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS WHERE SPREAD RISK WOULD BE GREATEST AS WELL. CHANCES APPEAR LEAST TO MEET THE THREE HOUR WIND CRITERIA OVER THE SOUTHERN ROLLING PLAINS. BUT DUE TO THE CRITICAL CONDITIONS AND RISK OF MODEL WINDS BEING OFF A BIT...DECIDED TO ADD RED FLAG WARNING TO THIS AREA AS WELL. CONDITIONS EXPECTED TO EASE BY 1800/6 PM CST THIS EVENING. MCQUEEN SATURDAY...DRYLINE BECOMES ACTIVE ON SATURDAY AFTERNOON POTENTIALLY PUSHING SLIGHTLY EAST OF OUR AREA. GUIDANCE FROM NAM- GFS-ECM-SREF DIFFERS ON THE DETAILS... AND AS A RESULT...THERE ARE CONCERNS AS TO WHETHER OR NOT WE WILL MEET THE 3 HOUR TEMPORAL REQUIREMENT FOR FIRE WEATHER CONDITIONS. CERTAINLY IT APPEARS THAT THE WIND CRITERIA WILL BE MET BUT THE MAIN UNCERTAINTY IS THE RH VALUES BOTH SPATIALLY AND TEMPORALLY BEHIND THE DRYLINE. WILL FORGO A FIRE WEATHER WATCH AT THIS TIME...NEVERTHELESS...IT IS A SCENARIO WHICH BEARS CLOSE WATCHING. 26 && .CLIMATE... TODAYS HIGH TEMPERATURE RECORDS ARE 90 DEGREES FOR BOTH CHILDRESS SET IN 1991...AND LUBBOCK SET IN 1916. TODAYS FORECAST CALLS FOR 90 AT LUBBOCK AND 95 AT CHILDRESS. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 46 79 45 68 / 0 0 10 0 10 TULIA 87 48 79 48 70 / 0 0 0 10 10 PLAINVIEW 88 49 81 48 70 / 0 0 0 10 10 LEVELLAND 89 48 83 47 71 / 0 0 10 0 10 LUBBOCK 89 51 83 50 71 / 0 0 0 0 10 DENVER CITY 88 49 84 46 72 / 0 0 10 0 10 BROWNFIELD 89 50 84 48 72 / 0 0 10 0 10 CHILDRESS 95 56 82 55 77 / 0 0 10 10 10 SPUR 91 55 84 52 77 / 0 0 10 10 10 ASPERMONT 93 58 83 57 78 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>030. && 05/26
Hazardous weather outlook, Mar 4, 7:51 PM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 751 PM CST WED MAR 4 2009 TXZ021>044-060200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 751 PM CST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY ACROSS THE SOUTH PLAINS... THE EXTREME SOUTHERN PANHANDLE...AND MOST OF THE ROLLING PLAINS. THE COMBINATION OF STRONG WINDS...VERY LOW HUMIDITY...VERY WARM TEMPERATURES AND A DEEPENING DRY SPELL WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. WINDS THURSDAY AFTERNOON COULD REACH 30 TO 35 MPH AND MAY LEAD TO A WIND ADVISORY AS WELL. STRONG WINDS AND EXTREME FIRE DANGER ARE ALSO POSSIBLE SATURDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:52 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.